MAUDE Adverse Event Report: MAQUET GMBH OTESUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH OTESUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 116001A0
Medical Device Problem Codes Computer Software Problem (1112); Wireless Communication Problem (3283); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1c event site address: (b)(6).H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 1st september 2023 getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires are occurring while driving column up or down.Remote control does not respond to input.After restart of the control, it is possible to move column again.Following the service visit on site, it has been concluded that the communication between remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in a delay in surgery on anesthetized patient and prolonged anesthesia time.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires are occurring while driving the column up or down.Remote control does not respond to input.After restart of the control, it is possible to move the column again.Following the service visit on site, it has been concluded that the communication between the remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in a delay in surgery on an anesthetized patient and prolonged anesthesia time.With the investigation performed it was concluded that upon the event occurrence, it is unknown if the device was being used for the patient¿s treatment but it was directly involved in the reported incident.As the malfunction of the table column was found, it was concluded that the getinge device was not up to the specification.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.The issue investigated herein is a single and isolated case.The affected device has been evaluated by a getinge technician.The technician confirmed repeated misfires when moving the table column.It was also noticed that when the trumpf light was switched off, the column worked properly.On the other side, when the lamp was switched on, the sporadic misfires when moving the column on height occurred.The remote control did not react to input.After restarting, the column could be moved.The technician suspected the malfunction of the table column and the following parts were replaced: spare parts group suppressor choke (part number 31158614), cu column 1160 (part number 9710551), assembly i/o-board with ir-terminal (part number 9710434) and optic and contact carrier module (part number 9709532).The new software was also installed.In the past, the manufacturer initiated the corrective and preventive action concerning the table suspended when two signals were received within a time window of 250ms.The problem was caused by the fact that the ir channel was to be closed for a certain time when ir interference was detected by deactivating the receive interrupt.However, when two messages were received within 120ms, the problem arose that the receive interrupt was no longer switched on.The issue investigated herein was solved by the installation of the new software developed as a result of the engineering change eco 22n212.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of h4 device manufacture date and h6 component codes fields deems required.This is based on the internal evaluation.Previous h4 device manufacture date: 07/01/2022.Corrected h4 device manufacture date: 04/19/2022.Previous h6 component codes: electrical and magnetic|circuit board||427.Electrical and magnetic|computer software||4707.Corrected h6 component codes: electrical and magnetic|computer software||4707.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h3a.Device evaluated by manufacturer, h3b.Device not eval provide code, h3c.If other provide code ¿ explain, h6 medical device ¿ problem code and h11 additional manufacturer narrative fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 1st september 2023 getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires are occurring while driving column up or down.Remote control does not respond to input.After restart of the control, it is possible to move column again.Following the service visit on site, it has been concluded that the communication between remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in a delay in surgery on anesthetized patient and prolonged anesthesia time.Corrected b5 describe event or problem: on 1st september 2023, getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires were occurring while driving the column up or down.Remote control does not respond to input.After a restart of the control, it was possible to move the column again.Following the service visit on site, it has been concluded that the communication between the remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in procedural delay with potential of major clinical relevance.Previous d1 brand name: otesus or table column, stationary corrected d1 brand name: otesus operating table system previous d4 catalog #: 116001a0 corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (b)(4).Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a.Previous h6 medical device ¿ problem code: communication or transmission.Problem|intermittent communication failure||4038.Corrected h6 medical device ¿ problem code: computer software problem|||1112.Previous h11 additional manufacturer narrative: getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires are occurring while driving the column up or down.Remote control does not respond to input.After restart of the control, it is possible to move the column again.Following the service visit on site, it has been concluded that the communication between the remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in a delay in surgery on an anesthetized patient and prolonged anesthesia time.With the investigation performed it was concluded that upon the event occurrence, it is unknown if the device was being used for the patient¿s treatment but it was directly involved in the reported incident.As the malfunction of the table column was found, it was concluded that the getinge device was not up to the specification.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.The issue investigated herein is a single and isolated case.The affected device has been evaluated by a getinge technician.The technician confirmed repeated misfires when moving the table column.It was also noticed that when the trumpf light was switched off, the column worked properly.On the other side, when the lamp was switched on, the sporadic misfires when moving the column on height occurred.The remote control did not react to input.After restarting, the column could be moved.The technician suspected the malfunction of the table column and the following parts were replaced: spare parts group suppressor choke (part number 31158614), cu column 1160 (part number 9710551), assembly i/o-board with ir-terminal (part number 9710434) and optic and contact carrier module (part number 9709532).The new software was also installed.In the past, the manufacturer initiated the corrective and preventive action concerning the table suspended when two signals were received within a time window of 250ms.The problem was caused by the fact that the ir channel was to be closed for a certain time when ir interference was detected by deactivating the receive interrupt.However, when two messages were received within 120ms, the problem arose that the receive interrupt was no longer switched on.The issue investigated herein was solved by the installation of the new software developed as a result of the engineering change eco 22n212.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.Corrected h11 additional manufacturer narrative: getinge became aware of an issue with one of our columns ¿ 116001a0 ¿ otesus or table column, stationary.As it was stated, sporadic misfires are occurring while driving the column up or down.Remote control does not respond to input.After restart of the control, it is possible to move the column again.Following the service visit on site, it has been concluded that the communication between the remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in a delay in surgery on an anesthetized patient and prolonged anesthesia time.With the investigation performed it was concluded that upon the event occurrence, the device was not being used for the patient¿s treatment but was also directly involved with the reported incident.As the malfunction of the table column was found, it was concluded that the getinge device failed to meet its specification.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.The affected device has been evaluated by a getinge technician.The technician confirmed repeated misfires when moving the table column.It was also noticed that when the trumpf light was switched off, the column worked properly.On the other side, when the lamp was switched on, the sporadic misfires when moving the column on height occurred.The remote control did not react to input.After restarting, the column could be moved.The technician suspected the malfunction of the table column and the following parts were replaced: spare parts group suppressor choke (part number 31158614), cu column 1160 (part number 9710551), assembly i/o-board with ir-terminal (part number 9710434) and optic and contact carrier module (part number 9709532).The manufacturers of both devices performed an investigation to solve the reported issue.It was concluded that the table behavior with the previous series software showed a very error-prone behavior.In order to improve the signal reception of the tables, the software has been improved that it is less interference-sensitive.Furthermore the interference on the operating table can be minimized by adjusting the positioning of the iled lights.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue, namely sporadic misfires of the table column, was related to the design of the table column.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.
 
Event or Problem Description
On 1st september 2023, getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires were occurring while driving the column up or down.Remote control does not respond to input.After a restart of the control, it was possible to move the column again.Following the service visit on site, it has been concluded that the communication between the remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in procedural delay with potential of major clinical relevance.
 
Additional Manufacturer Narrative
The correction of b5 describe event or problem, h6 medical device ¿ problem code, h6 investigation findings, h6 investigation conclusions and h6 component codes fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 1st september 2023, getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires were occurring while driving the column up or down.Remote control does not respond to input.After a restart of the control, it was possible to move the column again.Following the service visit on site, it has been concluded that the communication between the remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in procedural delay with potential of major clinical relevance.Corrected b5 describe event or problem: getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires were occurring while driving the operating table-column up or down.Afterwards the infrared-remote control does not respond to input.After a restart of the ir-remote control, it was possible to move the op-column again.Following the service visit on site, it has been concluded that the communication between the ir-remote control and the op-column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving a patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in procedural delay with potential of major clinical relevance.Previous h6 medical device ¿ problem code: computer software problem|||1112.Corrected h6 medical device ¿ problem code: communication or transmission.Problem|wireless communication problem||3283.Previous h6 investigation findings: software problem identified|design error||110.Corrected h6 investigation findings: interoperability problem identified|communications.Problem identified|wireless communication problem|3248.Previous h6 investigation conclusions: cause traced to device design||12.Corrected h6 investigation conclusions: cause traced to another device||40.Previous h6 component codes: electrical and magnetic|computer software||4707.Corrected h6 component codes: others|part/component/sub-assembly term not applicable||4755.Previous h11 additional manufacturer narrative: getinge became aware of an issue with one of our columns ¿ 116001a0 ¿ otesus or table column, stationary.As it was stated, sporadic misfires are occurring while driving the column up or down.Remote control does not respond to input.After restart of the control, it is possible to move the column again.Following the service visit on site, it has been concluded that the communication between the remote control and the column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving the patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in a delay in surgery on an anesthetized patient and prolonged anesthesia time.With the investigation performed it was concluded that upon the event occurrence, the device was not being used for the patient¿s treatment but was also directly involved with the reported incident.As the malfunction of the table column was found, it was concluded that the getinge device failed to meet its specification.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.The affected device has been evaluated by a getinge technician.The technician confirmed repeated misfires when moving the table column.It was also noticed that when the trumpf light was switched off, the column worked properly.On the other side, when the lamp was switched on, the sporadic misfires when moving the column on height occurred.The remote control did not react to input.After restarting, the column could be moved.The technician suspected the malfunction of the table column and the following parts were replaced: spare parts group suppressor choke (part number 31158614), cu column 1160 (part number 9710551), assembly i/o-board with ir-terminal (part number 9710434) and optic and contact carrier module (part number 9709532).The manufacturers of both devices performed an investigation to solve the reported issue.It was concluded that the table behavior with the previous series software showed a very error-prone behavior.In order to improve the signal reception of the tables, the software has been improved that it is less interference-sensitive.Furthermore the interference on the operating table can be minimized by adjusting the positioning of the iled lights.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue, namely sporadic misfires of the table column, was related to the design of the table column.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.Corrected h11 additional manufacturer narrative: getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires were occurring while driving the operating table-column up or down.Afterwards the infrared-remote control does not respond to input.After a restart of the ir-remote control, it was possible to move the op-column again.Following the service visit on site, it has been concluded that the communication between the ir-remote control and the op-column is partially disrupted due to the shadow management of the trumpf iled 7 o.R.Light.No specific incident involving a patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in procedural delay with potential of major clinical relevance.With the investigation performed it was concluded that upon the issue occurrence, the op-column was not being used for the patient¿s treatment but was also directly involved with the reported issue.As the malfunction was caused from the trumpf iled, it was concluded that the getinge device met its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular issue occurred.The affected op-column has been evaluated by a getinge technician.The technician confirmed repeated misfires when moving the op-column.It was also noticed that when the trumpf light was switched off, the op-column worked properly.On the other side, when the light was switched on, the sporadic misfires when moving the op-column on height, occurred.After restarting the ir-remote control, the op-column could be moved.The technician suspected the malfunction of the op-column and the following parts were replaced: spare parts group suppressor choke (part number 31158614), cu column 1160 (part number 9710551), assembly i/o-board with ir-terminal (part number 9710434) and optic and contact carrier module (part number 9709532).This problem, to our knowledge, only occurs when a trumpf iled 7 light from baxter - hillrom is used in the same room in 3d smart shadow mode.The trumpf iled 7 light has a 3d shadow mode that can be used to avoid unwanted shadows.In this mode, the light emits an ir-signal that interferes with all ir-communication in the room, including the ir-signal between our ir-remote control and the op-column.This can cause sporadic interruptions when moving the op-column with the ir-remote control.The op-column can be operated at any time, using a cable remote control or the override, which is located directly on the op-column (excerpt from ifu 1160.01 en 16: "in the event of malfunction or if the control devices are defective, the or table system may be operated using the override control panel.The override control panel is located on the column.").There is no risk of a complete standstill of our op-column and therefore no increased risk for the patient, user, or third parties.When the 3d shadow mode of the trumpfiled 7 is turned off, our op-column works without any issues again.This has also been confirmed by investigations at the affected customer.There is no software error in our op-column, so there is no design problem either.We have already performed investigation with the manufacturer of the trumpfiled 7 light to solve the issue.Our op-column and the ir-remote control have been improved by engineering changes (software-updates), which has reduced the susceptibility of the ir-remote control to interference.It is impossible for us to completely rectify the issue, caused by the trumpfiled 7 light.This was the first reportable customer complaint about this product in which a problem related to the trumpfiled 7 light was reported to us.
 
Event or Problem Description
Getinge became aware of an issue with one of our columns ¿ 116001a0 - otesus or table column, stationary.As it was stated, sporadic misfires were occurring while driving the operating table-column up or down.Afterwards the infrared-remote control does not respond to input.After a restart of the ir-remote control, it was possible to move the op-column again.Following the service visit on site, it has been concluded that the communication between the ir-remote control and the op-column is partially disrupted due to the shadow management of the trumpfiled 7 o.R.Light.No specific incident involving a patient has been reported to getinge.There was no injury reported, however, we decided to report the issue based on the potential for serious injury as the issue could result in procedural delay with potential of major clinical relevance.

Brand Name
OTESUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18204562
Report Number8010652-2023-00127
Device Sequence Number15068963
Product Code FQO
UDI-Device Identifier04046768100657
UDI-Public(01)04046768100657(11)220419
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number116001A0
Device Catalogue Number116001A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer01/24/2024
12/02/2024
02/19/2025
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date01/25/2024
12/04/2024
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown